MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804400-38
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 08/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a left anterior descending artery (lad) that is 75% stenosed.An unspecified 6fr guiding catheter was used to advance a non-abbott balloon catheter that was placed at the peripheral to perform a balloon angioplasty.The 4.0x38mm xience skypoint stent delivery system (sds) was advanced and at the lesion was attempted to be inflated; however, pressure did not increase more than 2-4 atmospheres.It was noted the balloon might have ruptured.Fluoroscopy confirmed the stent balloon proximal was partially inflated.The device was deflated and negative pressure was applied to confirm backflow.The sds was attempted to be retrieved into the guiding catheter, but failed as the proximal part of the stent was flared.Additionally, another access site in the femoral was created to treat the lad with an unspecified 8f guide catheter and a non-abbott stent was implanted.Then an unspecified 8f guide catheter was advanced to the subclavian and an unspecified device was used to snare the sds and removed everything as a single unit.The following day, a hematoma was noted at the femoral access site.An additional angiogram was taken and manual compression was used for 30 minutes.There was no adverse patient sequela and no clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and functional inspection was performed on the returned device.The reported material rupture, material deformation and activation failure including expansion failures were confirmed.The reported difficult to remove could not be tested due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The reported patient effect of hematoma is listed in the xience skypoint, everolimus eluting coronary stent system (eecss), electronic instructions for use as a known patient effect of coronary stenting procedures.The investigation was unable to determine a conclusive cause for the reported difficulties; however, factors that may contribute to material ruptures include, but are not limited to, material damage, materials, inflation technique, interactions with other devices, lesion calcification and tortuosity or insufficient preparation prior to use.Factors that may contribute to activation failure including expansion failures include, but are not limited to, inflation technique, contrast concentration, loose connection with the indeflator, contamination in the inflation lumen or damage to the guide wire and/or inflation lumen.In addition, factors that can contribute to difficult to remove include, but are not limited to, guiding catheter lumen obstructions, kinks, bends, procedural technique, insufficient support or interactions with other devices.Lastly, factors that could contribute to material deformation include, but are not limited to, damage during manufacturing, inadvertent mishandling during sheath/stylet removal, preparation, during use of the device, interaction with accessory devices, patient anatomical morphology or patient disease state.There was no damage noted to the stent delivery system (sds) during the inspection prior to use or during preparation of the device, which suggests a product quality issue did not contribute to the reported difficulties.In this case, it is possible the device interacted with accessory devices during advancement of the sds causing the reported material rupture, which contributed to the noted leak and ultimately caused the reported activation failure including expansion failures and noted inflation problem.Further manipulation of the device in addition to interaction with the guide catheter during retraction may have possibly caused the reported material deformation (stent damage) which contributed to the reported difficult to remove; however, this cannot be confirmed.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined; however, the subsequent treatments appear to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12513874
Report Number2024168-2021-08449
Device Sequence Number20127338
Product Code NIQ
UDI-Device Identifier08717648233524
UDI-Public08717648233524
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model Number1804400-38
Device Catalogue Number1804400-38
Device Lot Number0112641
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2021
Initial Date Received by Manufacturer 08/30/2021
Supplement Date Received by Manufacturer10/18/2021
Initial Report FDA Received Date09/22/2021
Supplement Report FDA Received Date11/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;